Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Question for seasoned citalopram users

(16 Posts)
mummmypirate Tue 11-Jan-11 16:50:50

Hi all, I've been on Cit. for 2.5 months now - initially 20mg, now on 40mg. A case of PND that wasn't picked up until DD turned 1. On the whole, feel so much better but still having wobbly days. I think I am bouncing back faster from them but they still really shake my faith that I'm getting better and will stay better. Are these blips just an inevitable part of recovery - just scared that I'll be dealing with these episodes for the rest of my life. Thanks for reading.

madmouse Tue 11-Jan-11 17:36:55

Recovery tends to be a matter of more better and fewer worse days as time goes bye - so you will still have some blips but yes you will bounce back faster from them.

atyourservice Tue 11-Jan-11 20:31:51

I took citalopram for anxiety more than depression I think my long term anxiety was just beginning to slip over to depression and I found the effect to be little short of miraculous.

However If you are depressed and have been for awhile I imagine you will still have times when you feel worse that others.But from my experiance citalopram will help you.

mummmypirate Wed 12-Jan-11 06:43:54

Thanks for your replies - did you have moments when all the bad symptoms came back again though? After 3 good weeks I'm going through this now - hot and cold sweats, knotted stomach, light-headedness. Last time I had an episode like this my dose was increased to 40mg - I really hoped to have stabilised on this now. Is it a case of riding it out and I'll get back to steadily improving again?

madmouse Wed 12-Jan-11 07:28:31

It's my DH who is on citalopram and yes he seems to have sudden days when it's all hard again. I am healing from PTSD without meds and that is following the same pattern too - you make progress and then fall back again but the overall line is up!

mummmypirate Wed 12-Jan-11 07:45:28

Hi madmouse, what are your coping strategies when you hit a tough period? Really suffering this morning

madmouse Wed 12-Jan-11 08:02:00

Text one of my supportive friends and tell my dh - find someone to talk to. And to an extent getting on with it day by day, hour by hour. Distraction too, making music or chatting on facebook.

Are you ok?

YourCallIsImportant Wed 12-Jan-11 08:02:31

I've been on 20mg for 2 yrs for anxiety and PND and like others, found them to be really effective. I tend to have quite bad days however around the time of my period, when I feel terrible. I'm just about to go back to the dr to see what she can suggest.

BeckyBendyLegs Wed 12-Jan-11 08:07:31

Hello sorry to butt in, I know nothing about citaopram, but I saw that you have bad days at around the time of your period: have you tried PMT remedies such as vit B complex tablets (I take these and they really help with anxiety and are supposed to be good for PMT-related issues) or angus cactus (not sure of the correct name but I've heard it is supposed to be good and I've seen it in Boots!).

madmouse Wed 12-Jan-11 08:08:14

agnus castus Becky

mummmypirate Wed 12-Jan-11 08:37:38

I am on my period funnily enough, but past episodes don't seem to be linked to this. I can just feel myself being pulled back into that tunnel. How long do your bad spells tend to last?

KalokiMallow Sat 15-Jan-11 02:34:21

How are you doing? I still have bad days on citalopram, I just try to remember it is there to even things out. So although the bad days are still happening, the lows aren't as low as without the drugs. Helps me keep it in perspective.

Also, you haven't been on it all that long really. From my own (and friends) experiences, despite them saying Citalopram works within a few weeks. It is usually more like a month, and if you've changed dose in that time, there will also be another adjustment period.

Don't worry about it being long term yet, you are so far from that point.

mummmypirate Sat 15-Jan-11 08:43:26

Thank you so much for responding. I'm really despairing. This is not just a bad day - now day 6 of feeling unbearably anxious again. Last time I felt this bad I started on the drugs, and the 2nd time my dose was doubled. Nothing external has changed this time and I'm scared I don't posess the resources to get through this. What are my options do you think? My GP has said just ride it out.

TrinityMotherOfRhinos Sat 15-Jan-11 08:45:27

possibly you need to up your dose
I'm on 60 mg and it finally is doing it for me

mummmypirate Sat 15-Jan-11 10:59:17

do you mind telling me a bit more about your experience Trinity? Did you get much relief on the smaller doses - I've done 5 wks at 20mg and now 5 wks at 40mg and had 3 plus good wks on each before hitting the wall again.

TrinityMotherOfRhinos Sat 15-Jan-11 13:44:06

I dont mind at all but it is a bit of a blur and may not be much help
I've been on ad's of one type or another for ten years now

after severe pnd with dd1

each ime I thought that now I had the pills I should be getting better
I didn't really, would have some good time just after starting them and then dive but just think I was still ill so to be expected

I was in such a bad way I sometimes didn't even really realise I was in a bad way iyswim

then after neil died they did a psychiatric assesment because I wanted a cpn and they said I wasn't in need of a cpn but I may be better off with a higher does of citalopram

so now I'm on 60mg a day and definitely feel its helping

the other thing is that the tab;ets are not a cure

they are to help you lift the hell so you can work on the real issues

so I can now have cbt therapy and get out amd about and meet my firends and that all helps

and I would not have been able to without the tabs

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: